Alert archive / Ohio / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Dec 24, 2012, 3:12 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 26, 2012, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 3:12 PM EST (20:12 UTC)
- In effect from
- Dec 26, 2012, 7:00 AM EST
- Expired
- Dec 25, 2012, 3:18 AM EST
- In force
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS41 KCLE 242012 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EST MON DEC 24 2012 ...FIRST WIDESPREAD WINTER STORM OF THE SEASON... .LOW PRESSURE WILL MOVE SOUTHEAST OUT OF THE LOWER ROCKY MOUNTAINS AND ROUND THE BEND OVER NORTHERN LOUISIANA AND HEAD NORTHEAST. THE STORM SYSTEM WILL TRACK TOWARD KENTUCKY BY WEDNESDAY EVENING AND THEN SHIFT TO THE MID ATLANTIC COAST WEDNESDAY NIGHT. THE LOW WILL THEN PULL OUT TO THE NORTHEAST ON THURSDAY. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250415- /O.NEW.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 312 PM EST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. * ACCUMULATIONS...SNOWFALL DURING THE EVENT COULD POSSIBLY RANGE BETWEEN 6 AND 10 INCHES BY THURSDAY MORNING. SLIGHTLY HIGHER AMOUNTS COULD OCCUR NEAR THE SHORE OF LAKE ERIE. * TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA WEDNESDAY MORNING. THE BEST POTENTIAL FOR THE SNOW TO BE HEAVY AT TIMES WILL BE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME MIXED WITH SLEET AND FREEZING RAIN FROM KNOX COUNTY NORTHEAST TO MAHONING COUNTY AS SLIGHTLY WARMER AIR MOVES INTO THAT REGION. * TEMPERATURES...ARE EXPECTED TO BE IN THE LOWER 30S ON WEDNESDAY AND THEN DROP INTO THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT. HIGHS WILL BE IN THE UPPER 20S TO LOWER 30S THURSDAY. * VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. && $$ LOMBARDY
2 follow-up statements
990 WWUS41 KCLE 250354 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1054 PM EST MON DEC 24 2012 ...FIRST WIDESPREAD WINTER STORM OF THE SEASON... .LOW PRESSURE WILL MOVE SOUTHEAST OUT OF THE LOWER ROCKY MOUNTAINS AND ROUND THE BEND OVER NORTHERN LOUISIANA AND HEAD NORTHEAST. THE STORM SYSTEM WILL TRACK TOWARD KENTUCKY BY WEDNESDAY EVENING AND THEN SHIFT TO THE MID ATLANTIC COAST WEDNESDAY NIGHT. THE LOW WILL THEN PULL OUT TO THE NORTHEAST ON THURSDAY. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251200- /O.CON.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1054 PM EST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * ACCUMULATIONS...THE EXPECTED RANGE IN SNOWFALL FOR THE EVENT IS BETWEEN 6 AND 10 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA WEDNESDAY MORNING. THE BEST POTENTIAL FOR THE SNOW TO BE HEAVY AT TIMES WILL BE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME MIXED WITH SLEET AND FREEZING RAIN FROM KNOX COUNTY NORTHEAST TO MAHONING COUNTY AS SLIGHTLY WARMER AIR MAY MOVE INTO THAT REGION. * TEMPERATURES...ARE EXPECTED TO BE AROUND 30 DEGREES. TEMPERATURES WILL DROP INTO THE LOW TO MID 20S WEDNESDAY NIGHT. * VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. && $$ OUDEMAN
284 WWUS41 KCLE 250818 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 318 AM EST TUE DEC 25 2012 ...THE FIRST MAJOR WINTER STORM OF THE SEASON... .AN AREA OF STRONG LOW PRESSURE OVER THE GULF COAST LATER TODAY WILL MOVE NORTHEAST TO THE OHIO VALLEY ON WEDNESDAY AND THEN SHIFT TO THE MID ATLANTIC COAST WEDNESDAY NIGHT. WINTRY PRECIPITATION ASSOCIATED WITH THE LOW WILL SPREAD NORTH ACROSS THE AREA ON WEDNESDAY. HEAVY SNOW WILL COMBINE WITH GUSTY NORTHEAST WINDS TO CREATE VERY DIFFICULT CONDITIONS. OHZ003-006>011-017>022-027>033-036>038-047-251630- /O.UPG.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/ /O.NEW.KCLE.WS.W.0005.121226T1200Z-121227T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN... NORWALK...MEDINA...AKRON...RAVENNA...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 318 AM EST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATIONS...8 TO 12 INCHES OF SNOW. THE GREATEST ACCUMULATION WILL BE ALONG AND EAST OF THE I-71 CORRIDOR. SOME FREEZING RAIN OR SLEET COULD MIX WITH THE SNOW ON WEDNESDAY TO THE SOUTH OF U.S. HIGHWAY 30. SOME SLIGHT ICE ACCUMULATION COULD OCCUR * TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA WEDNESDAY MORNING. PERIODS OF HEAVY SNOW ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST WEDNESDAY NIGHT. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME MIXED WITH SLEET AND FREEZING RAIN ACROSS THE SOUTHERN END OF THE AREA. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012>014-023-089-PAZ001>003-251630- /O.UPG.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/ /O.NEW.KCLE.WS.W.0005.121226T1600Z-121227T1200Z/ LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...WARREN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 318 AM EST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER STORM WARNING FOR WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 7 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATIONS...10 TO 14 INCHES OF SNOW. * TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA BY MIDDAY WEDNESDAY. PERIODS OF HEAVY SNOW ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THE SNOW WILL BEGIN TO TAPER OFF LATE WEDNESDAY NIGHT. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ KUBINA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 12:48 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 24, 12:48 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1248 PM EST MON DEC 24 2012 .SYNOPSIS... LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE NORTHEAST ACROSS OHIO TONIGHT. THIS LOW WILL MOVE EAST OF THE AREA TUESDAY ALLOWING WEAK HIGH PRESSURE TO BUILD OVER THE REGION FROM THE NORTH. ANOTHER AREA OF LOW PRESSURE WILL MOVE NORTHEAST OUT OF LOUISIANA TUESDAY AND ACROSS THE OHIO VALLEY ON WEDNESDAY. THIS LOW WILL SHIFT TO THE MID ATLANTIC COAST ON THURSDAY. HIGH PRESSURE WILL BUILD SOUTH ON FRIDAY OUT OF CANADA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RAIN IS CURRENTLY SPREADING INTO SOUTHERN OHIO AT THIS TIME. MILD AIR ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL ALSO SPREAD NORTH INTO THE REGION. AS THE DAY PROGRESSES...THIS MILDER AIR WILL SPREAD NORTH INTO THE FORECAST AREA AND LIKELY KEEP THE PRECIPITATION EITHER A MIX OR ALL RAIN INITIALLY. THEN AS LOW PASSES TO THE EAST...COLDER AIR WILL RETURN LATER THIS AFTERNOON AND CHANCE THE PRECIPITATION BACK TO ALL SNOW FOR A PERIOD. WILL KEEP CURRENT FORECAST AS IS AND MONITOR THE PROGRESS OF THE WARM AIR HEADED NORTH. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TUESDAY WILL BE QUIET AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION FROM THE NORTH. THERE WILL BE AN INCREASE IN CLOUDS LATE IN THE DAY AS STRONG LOW PRESSURE HEADS NE FROM THE GULF COAST. VERY GOOD ISENTROPIC LIFT EXPECTED ALONG A BAROCLINIC ZONE STRETCHING NE FROM THE LOW. CONDENSATION PRESSURE DEFICITS WILL BE NEAR ZERO SO QUITE A BIT OF QPF IS LIKELY DURING THIS EVENT. EXPECT PRECIP TO DEVELOP QUICKLY OVER THE SOUTHERN END OF THE AREA TOWARD DAYBREAK WEDNESDAY. AGAIN...PRECIP TYPE WILL BE SOMEWHAT IN QUESTION AS CRITICAL THICKNESSES CONTINUE TO SUGGEST SOME FREEZING RAIN COULD FALL ALONG AND SOUTH OF THE U.S. 30 CORRIDOR. THE PRECIP SHIELD WILL SPREAD NORTH TO COVER THE ENTIRE AREA BY MIDDAY. THE NORTHERN TWO THIRDS OF THE AREA SHOULD SEE MAINLY SNOW. SOME MODEL DIFFERENCES CONTINUE TODAY WHICH IS PROBLEMATIC FOR DETERMINING PRECIP TYPE. FOR NOW WILL TREND TOWARD THE ECMWF WHICH HAS BEEN THE MOST CONSISTENT AND ALSO THE COOLEST OF THE GUIDANCE. THE MAIN SURFACE LOW SHOULD JUMP THE APPALACHIANS AND REACH THE EAST COAST BY EARLY THURSDAY. SOME TROFINESS WILL CONTINUE OVER THE FORECAST AREA THROUGH WEDNESDAY NIGHT AND EXPECT THE SNOW ACTIVITY TO ONLY SLOWLY DIMINISH FROM WEST TO EAST. VERY GOOD DYNAMICS WITH THIS SYSTEM WITH Q-VECTOR CONVERGENCE PEGGED OVER NW OH DURING THE DAY WEDNESDAY. THE AREA WILL ALSO SEE SOME FAVORABLE UPPER LEVEL JET SUPPORT. IF IT WASN'T FOR QUESTIONS ON THE THERMAL PROFILE WOULD PROBABLY HAVE ISSUED A WATCH THIS FORECAST CYCLE. THE WARMEST OF THE GUIDANCE CHANGES THE PRECIP TO RAIN IN THE SOUTH. WILL HOLD OFF ON HEADLINES FOR NOW AND PASS OBSERVATIONS ON TO THE DAY CREW. IF TEMPS ARE EVEN A SCOCHE COOLER THAN PROGGED THIS COULD END UP BEING A SIGNIFICANT SNOW EVENT. AS IT STANDS...EXPECT MUCH OF THE AREA TO END UP WITH 6 TO 8 INCHES OF SNOW. SLIGHTLY HIGHER AMOUNTS COULD OCCUR IN NW PA WHERE SOME LAKE ENHANCEMENT WILL OCCUR ON THE BACK SIDE OF THE SYSTEM. WILL HANG ON TO LINGERING SNOW CHANCES THROUGH THURSDAY. HAVE STAYED ON THE COOLER SIDE OF GUIDANCE BASED ON PREFERENCE FOR THE ECMWF. && .LONG TERM /FRIDAY THROUGH SUNDAY/... BEGINNING FRIDAY MODELS SHOWING HIGH PRESSURE OVER OR JUST EAST OF THE AREA...WITH GFS AND ECMWF SHOWING LOW PRESSURE OVER THE PLAINS. MODELS A BIT DIFFERENT IN TIMING OF LOW APPROACHING THE AREA...BUT FOR NOW WILL BRING IN CLOUDS ON FRIDAY WHILE KEEPING POPS DRY. INCREASE POPS ACROSS THE WEST FRIDAY NIGHT...THEN WILL GO WITH HIGH CHC POPS ON SATURDAY WITH LOW PRESSURE NEAR THE AREA. WHILE THE GFS AND ECMWF QUITE A BIT DIFFERENT IN HOW THEY RESOLVE THIS SYSTEM ON SATURDAY...EITHER WAY LOOKS LIKE THERE WILL BE AT LEAST THE CHANCE FOR SOME SNOW SHOWERS. TROUGH LINGERS ACROSS THE SOUTHERN GREAT LAKES INTO SUNDAY SO KEPT SOME CHC POPS ACROSS NRN OH/NW PA. ONLY SMALL ADJUSTMENT TO TEMPS WITH THIS FORECAST WITH MEX TEMPS NOT LOOKING ALL THAT UNREASONABLE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... LIGHT PRECIPITATION SPREADING ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST. IT WILL BE MOSTLY RAIN BUT IT IS JUST COLD ENOUGH THAT ISOLATED FREEZING RAIN/DRIZZLE MAY OCCUR THIS AFTERNOON. EVEN A FEW PATCHES OF SNOW UP NEAR LAKE ERIE. CEILINGS AND VISIBILITIES WILL COME DOWN TO MVFR AFTER THE PRECIPITATION BEGINS AND WITHIN A COUPLE OF HOURS AFTER THE ONSET OF PRECIPITATION CEILINGS WILL COME DOWN TO IFR. IFR CEILINGS WILL LIKELY PERSIST INTO TUESDAY MORNING...THEN IMPROVING TO VFR CHRISTMAS LATE MORNING/AFTERNOON. OUTLOOK...NON-VFR DEVELOPING AGAIN WEDNESDAY AND LIKELY CONTINUING THE REMAINDER OF THE WEEK. && .MARINE... HIGH PRESSURE OVER THE LAKE THIS MORNING WILL SHIFT EAST AND GIVE WAY TO APPROACHING LOW PRESSURE FROM THE LOWER MS VALLEY TODAY. WINDS WILL SHIFT EAST THIS AFTERNOON...THEN GO BACK TOWARD THE NORTH TONIGHT AS LOW PRESSURE MOVES ACROSS ERN OH. CONDITIONS WILL BE RELATIVELY QUIET ON TUESDAY WITH NORTHEAST WINDS INCREASING THROUGH THE DAY. LOW PRESSURE DEVELOPING OVER THE TN VALLEY TUE NIGHT WILL TRACK NORTHEAST TOWARD THE OHIO VALLEY ON WEDNESDAY MORNING. THE EXACT TRACK OF THE LOW AND INTENSITY STILL A BIT UNCERTAIN AT THIS POINT...BUT FOR NOW LOOKING AT INCREASING WINDS FROM THE NORTH DURING WEDNESDAY. WHILE THE POSSIBILITY OF GALES STILL EXISTS DEPENDING ON THE LOW TRACK FOR NOW KEPT WINDS AT 30KT WITH DEFINITE SMALL CRAFT CONDITIONS FOR TUESDAY NIGHT THROUGH AT LEAST THURSDAY NIGHT AS LOW PRESSURE MOVES TOWARD NEW ENGLAND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...LOMBARDY SHORT TERM...KUBINA LONG TERM...ABE AVIATION...KOSARIK MARINE...ABE
Hazardous weather outlook, Dec 24, 3:08 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 308 PM EST MON DEC 24 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-252015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 308 PM EST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED FREEZING RAIN THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-252015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 308 PM EST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHEAST WINDS WILL APPROACH GALE FORCE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in Ohio, 2012Winter Storm Watches in Pennsylvania, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.